Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 16, 2015, 8:54 PM CDT for Sumner County, Kansas. It took effect at May 17, 2015, 1:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2015, 8:54 PM CDT (01:54 UTC)
- In effect from
- May 17, 2015, 1:00 AM CDT
- Expired
- May 18, 2015, 1:00 PM CDT
- In force
- 36 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumner County, KS
The river
Written for the forecast point Chikaskia River near Corbin (CBNK1). The gauge peaked at 13.80 ft at May 17, 2015, 9:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171
WGUS43 KICT 170154
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT SAT MAY 16 2015
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-171554-
/O.NEW.KICT.FL.W.0002.150517T2000Z-150518T1800Z/
/CBNK1.1.ER.150517T2000Z.150518T0000Z.150518T0600Z.NO/
854 PM CDT SAT MAY 16 2015
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Chikaskia River Near Corbin.
* From Sunday afternoon until Monday afternoon.
* At 8:00 PM Saturday the stage was 3.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 10.4 feet by Sunday evening. The river will fall
below flood stage by early Monday morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Corbin 10.0 3.7 Sat 08 PM 8.7 2.7 2.2
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$7 follow-up statements
976
WGUS83 KICT 170424
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT SAT MAY 16 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-171824-
/O.EXT.KICT.FL.W.0002.150517T0600Z-150518T1510Z/
/CBNK1.1.ER.150517T0600Z.150517T1200Z.150518T0310Z.NO/
1124 PM CDT SAT MAY 16 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* From late tonight until Monday morning.
* At 11:01 PM Saturday the stage was 7.1 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Sunday morning and
continue to rise to near 12.5 feet by Sunday morning. The river
will fall below flood stage by late Sunday evening.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sun Mon Tue
Corbin 10.0 7.1 Sat 11 PM 10.9 4.2 3.3
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$913
WGUS83 KICT 170742
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-172142-
/O.EXT.KICT.FL.W.0002.000000T0000Z-150518T1635Z/
/CBNK1.1.ER.150517T0524Z.150517T1200Z.150518T0435Z.NO/
242 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until Monday morning.
* At 2:16 AM Sunday the stage was 11.8 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.5 feet by this
morning. The river will fall below flood stage tonight.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Mon Tue Wed
Corbin 10.0 11.8 Sun 02 AM 7.8 3.7 3.4
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$
KED446
WGUS83 KICT 171255
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-180255-
/O.CON.KICT.FL.W.0002.000000T0000Z-150518T1635Z/
/CBNK1.1.ER.150517T0524Z.150517T1231Z.150518T0435Z.NO/
755 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until Monday morning.
* At 7:31 AM Sunday the stage was 13.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and then will fall to below flood stage by
tonight.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Corbin 10.0 13.7 Sun 08 AM 7.8 3.7 3.4
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$204
WGUS83 KICT 171313
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-180313-
/O.EXT.KICT.FL.W.0002.000000T0000Z-150518T1948Z/
/CBNK1.1.ER.150517T0524Z.150517T1800Z.150518T0748Z.NO/
813 AM CDT SUN MAY 17 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until Monday afternoon.
* At 8:00 AM Sunday the stage was 13.7 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 14.5 feet by this
afternoon. The river will fall below flood stage early Monday
morning.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Corbin 10.0 13.7 Sun 08 AM 8.6 4.0 3.8
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$354
WGUS83 KICT 171940
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-180940-
/O.EXT.KICT.FL.W.0002.000000T0000Z-150518T1741Z/
/CBNK1.1.ER.150517T0524Z.150517T1430Z.150518T0541Z.NO/
240 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until Monday afternoon.
* At 2:01 PM Sunday the stage was 12.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* Impact...At 13.0 feet...Left bank overflows extend out to about 100
yards. Low water bridge, 3 miles downstream from gage site, floods.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Mon Tue Wed
Corbin 10.0 12.9 Sun 02 PM 7.7 3.0 3.7
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$711
WGUS83 KICT 180129
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
829 PM CDT SUN MAY 17 2015
...The flood warning continues for the following river in Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-181529-
/O.EXT.KICT.FL.W.0002.000000T0000Z-150518T1631Z/
/CBNK1.2.ER.150517T0524Z.150517T2316Z.150518T0431Z.NO/
829 PM CDT SUN MAY 17 2015
The Flood Warning continues for
The Chikaskia River Near Corbin.
* Until Monday morning.
* At 8:15 PM Sunday the stage was 10.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 10.0 feet...Flooding of low-lying areas can be expected,
especially along the right bank.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Mon Tue Wed
Corbin 10.0 10.9 Sun 08 PM 5.1 3.8 3.7
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$746
WGUS83 KICT 180721
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
221 AM CDT MON MAY 18 2015
...The flood warning is cancelled for the following river in
Kansas...
Chikaskia River Near Corbin affecting Sumner County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC191-180751-
/O.CAN.KICT.FL.W.0002.000000T0000Z-150518T1631Z/
/CBNK1.2.ER.150517T0524Z.150517T2316Z.150518T0311Z.NO/
221 AM CDT MON MAY 18 2015
The Flood Warning is cancelled for
The Chikaskia River Near Corbin.
* At 2:00 AM Monday the stage was 8.3 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 10:11 PM Sunday.
* Forecast...The river will continue to fall to 4.0 feet around 7 AM
on Tuesday.
* Impact...At 7.0 feet...The left bank overflow begins with no serious
flooding.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Corbin 10.0 8.3 Mon 2 AM 4.0 3.7 3.6
&&
LAT...LON 3723 9784 3700 9756 3700 9740 3735 9765
$$
ESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 6:22 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 16, 6:22 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SAT MAY 16 2015 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH TONIGHT. ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850 MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING INTO THE SYSTEM. THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR. STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY. LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING. THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT. THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY. ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE. JMC .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 235 PM CDT SAT MAY 16 2015 THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM. THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD THE WEEKEND. JMC && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 618 PM CDT SAT MAY 16 2015 MAIN HAZARDS: THUNDERSTORMS WITH BLINDING RAINFALL RATES AND POTENTIALLY STRONG-SEVERE WIND GUSTS TONIGHT. STRONG STORM SYSTEM LIFTING OUT OVER KANSAS IS INDUCING A SOUTHERLY LOW-LEVEL JET WITH STRONG MOISTURE/INSTABILITY TRANSPORT INTO CENTRAL/EASTERN KANSAS. THIS TREND WILL CONTINUE THROUGH THIS EVENING WITH NUMEROUS THUNDERSTORMS...SOME STRONG-SEVERE AFFECTING THE TERMINALS. THE WORST CONDITIONS ARE EXPECTED AT ICT...HUT AND CNU WHERE IFR VSBYS/CIGS WILL ACCOMPANY THE STRONGER STORM ACTIVITY...AND VARIABLE WIND GUSTS OF 35-45 KNOTS. MVFR/IFR STRATUS CEILINGS MAY DEVELOP LATE TONIGHT BEHIND THE DEPARTING CONVECTION...WITH A MOIST BOUNDARY LAYER LINGERING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 82 58 76 / 70 0 0 10 HUTCHINSON 59 83 55 73 / 60 0 0 10 NEWTON 59 82 55 73 / 70 0 0 10 ELDORADO 61 82 57 76 / 90 10 0 10 WINFIELD-KWLD 61 82 62 78 / 80 10 10 10 RUSSELL 54 82 49 70 / 50 0 10 10 GREAT BEND 53 81 50 71 / 40 0 0 10 SALINA 60 82 53 70 / 60 0 10 10 MCPHERSON 59 82 54 71 / 60 0 10 10 COFFEYVILLE 65 84 64 80 / 90 10 10 20 CHANUTE 64 83 62 76 / 90 10 10 10 IOLA 64 82 61 75 / 90 10 10 10 PARSONS-KPPF 64 83 63 80 / 90 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083- 091>093. &&
Hazardous weather outlook, May 16, 4:21 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 421 PM CDT SAT MAY 16 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 421 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE STORM DEVELOPMENT REMAINS POSSIBLE ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS LATE THIS AFTERNOON INTO TONIGHT. THE HIGHEST SEVERE THREAT AREA IS GENERALLY ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE. THE MAIN STORM THREATS WILL BE LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER...DAMAGING WINDS AND POSSIBLY A TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE IN SOUTH CENTRAL KANSAS AND THE FLINT HILLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD ACROSS THE STATE. ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING...ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, May 16, 5:54 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
554 PM CDT SAT MAY 16 2015
KSZ070-162315-
GREENWOOD KS-
554 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 615 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM OVER EUREKA...MOVING NORTHEAST AT 55
MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...MADISON...HAMILTON...VIRGIL...EUREKA CITY LAKE...THRALL
AND EUREKA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3779 9651 3817 9632 3817 9610 3809 9596
3796 9596 3771 9631
TIME...MOT...LOC 2253Z 209DEG 46KT 3782 9631
KLEINSASSERSpecial weather statement, May 16, 6:18 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
618 PM CDT SAT MAY 16 2015
KSZ070-162330-
GREENWOOD KS-
618 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 630 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HAMILTON...OR 7
MILES SOUTHEAST OF MADISON...MOVING NORTHEAST AT 45 MPH.
PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MADISON...HAMILTON...VIRGIL AND THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3774 9613 3800 9636 3817 9632 3817 9596
3789 9596
TIME...MOT...LOC 2317Z 227DEG 41KT 3804 9607
KLEINSASSERSpecial weather statement, May 16, 6:56 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT SAT MAY 16 2015
KSZ082-091-170030-
HARPER KS-KINGMAN KS-
656 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
HARPER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF NASHVILLE...TO 7 MILES SOUTH OF ATTICA...TO NEAR
BYRON...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF PEAS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
KINGMAN...ANTHONY...HARPER...ATTICA...MURDOCK...WATERLOO...
WILLOWDALE...ZENDA...SPIVEY...CLEVELAND...DANVILLE...WALDRON...
CRYSTAL SPRINGS...RAGO...RUNNYMEDE AND CORWIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3700 9835 3738 9835 3738 9836 3750 9836
3773 9791 3740 9787 3700 9795
TIME...MOT...LOC 2353Z 217DEG 35KT 3742 9822 3714 9818 3686 9827
KLEINSASSERLocal storm report, May 16, 8:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
802 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 4 N EUREKA 37.88N 96.29W
05/16/2015 GREENWOOD KS EMERGENCY MNGR
DELAYED REPORT...WESTAR ENERGY REPORTS A ROOF OFF OF A
HOUSE NEAR EUREKA CITY LAKE
&&
SGSSpecial weather statement, May 16, 8:26 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 826 PM CDT SAT MAY 16 2015 KSZ083-170200- SEDGWICK KS- 826 PM CDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 900 PM CDT * AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HAYSVILLE TO NEAR MULVANE...AND MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... WICHITA...DERBY...ANDOVER...HAYSVILLE...MULVANE...ROSE HILL... DOWNTOWN WICHITA...EASTBOROUGH...MCCONNELL AIR FORCE BASE...SOUTH WICHITA...WICHITA EISENHOWER NATIONAL AIRPORT...NORTHEAST WICHITA...EAST WICHITA...JABARA AIRPORT AND OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3766 9745 3779 9715 3748 9715 3748 9744 TIME...MOT...LOC 0124Z 246DEG 32KT 3757 9733 3748 9728 KLEINSASSER
Special weather statement, May 16, 8:32 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT SAT MAY 16 2015
KSZ069-092-093-170200-
SUMNER KS-BUTLER KS-COWLEY KS-
832 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 900 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
MULVANE...TO 5 MILES NORTH OF GEUDA SPRINGS...TO 7 MILES WEST OF
NEWKIRK...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...AUGUSTA...WELLINGTON...MULVANE...ROSE
HILL...DOUGLASS...BELLE PLAINE...OXFORD...UDALL...BURDEN...
ATLANTA...GEUDA SPRINGS...ROCK...RIVERDALE...WINFIELD CITY LAKE...
WELLINGTON AIRPORT...MAPLE CITY AND STROTHER FIELD AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3713 9737 3745 9742 3748 9736 3748 9715
3759 9715 3775 9684 3735 9672 3700 9675
3700 9738
TIME...MOT...LOC 0126Z 244DEG 33KT 3752 9723 3719 9715 3692 9718
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:35 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| May 16, 7:54 PM CDT | Areal Flood Warning | ICT | Harvey | 6 hr |
| May 16, 8:26 PM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| May 16, 8:32 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 16, 8:37 PM CDT | River Flood Warning | ICT | Sedgwick | 31 hr |
| May 16, 9:05 PM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| May 16, 9:33 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 16, 9:55 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson | 35 min |
| May 16, 10:23 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 22 min |
| May 16, 10:34 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 26 min |
| May 16, 10:48 PM CDT | River Flood Warning | ICT | Kingman | 17 hr |
| May 16, 10:48 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 57 min |
| May 16, 11:49 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more | 9 hr |
| May 16, 11:53 PM CDT | Areal Flood Warning | ICT | Chase | 9 hr |
| May 17, 12:45 AM CDT | River Flood Warning | ICT | Marion | 31 hr |
| May 17, 1:29 AM CDT | Areal Flood Warning | ICT | Harvey, Marion | 9 hr |
| May 17, 2:01 AM CDT | River Flood Warning | ICT | Chase, Lyon | 45 hr |
| May 17, 7:23 AM CDT | River Flood Warning | ICT | Chase | 38 hr |
| May 17, 8:58 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 64 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Labette, Neosho | 56 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Allen, Neosho | 34 hr |
| May 17, 2:36 PM CDT | River Flood Warning | ICT | Neosho | 51 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.